DOI: http://dx.doi.org/10.18203/2349-3291.ijcp20200706

Drug rash with eosinophilia and systemic symptoms syndrome, a uncommon but fatal illness, paediatricians should be aware of: a case of 13 year old female child

Jyoti Ranjan Behera, Sanjay Kumar Sahu, Abhas Gupta

Abstract


Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a fatal illness manifested by fever, morbilliform rash, multi systemic involvement and eosinophilic leucocytosis with about 10% mortality. Authors report DRESS syndrome in an adolescent girl due to anti-depressant and anti-psychotic which improved dramatically after withdrawal of offending drugs and starting of steroids


Keywords


Antipsychotic, Adolescent girl, Drug rash with eosinophilia and systemic symptoms syndrome, Steroids

Full Text:

PDF

References


Oelze LL, Pillow MT. Phenytoin-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a case report from the emergency department. J Emerg Med. 2013;44:75-8.

Chiou CC, Yang LC, Hung SI, Chang YC, Kuo TT, Ho HC, et al. Clinicopathlogical features and prognosis of drug rash with eosinophilia and systemic symptoms: a study of 30 cases in Taiwan. J Europ Acad Dermatol Venereol. 2008 Sep;22(9):1044-9.

Kardaun SH, Sekula P, Valeyrie‐Allanore L, Liss Y, Chu CY, Creamer D, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective R egi SCAR study. Brit J Dermatol. 2013 Nov;169(5):1071-80.

Ahluwalia J, Abuabara K, Perman MJ, Yan AC. Human herpesvirus 6 involvement in paediatric drug hypersensitivity syndrome. Br J Dermatol. 2015;172:1090-5.

Kardaun SH, Sidoroff A, Valeyrie-Allanore L, Halevy S, Davidovici BB, Mockenhaupt M, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? Br J Dermatol. 2007 Mar;156(3):609-11.

Husain Z, Reddy BY, Schwartz RA. DRESS syndrome. Part I. J Am Acad Dermatol. 2013;68:693.

Besli GE, Yldrm S, Ylmaz K, Yuksel E. Drug reaction with eosinophilia and systemic symptoms syndrome or hematologic malignancy? A case report of a 4-year-old boy. Pediatr Emerg Care. 2017;33(7):494-6.

Castellazzi ML, Esposito S, Claut LE, Daccò V, Colombo C. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome in two young children: the importance of an early diagnosis. Ital J Pediatr. 2018;15;44(1):93.

Bachot N, Roujeau JC. Differential diagnosis of severe cutaneous drug eruptions. Am J Clin Dermatol. 2003;4(8):561-72.

Sultan SJ, Sameem F, Ashraf M. Drug reaction with eosinophilia and systemic symptoms: manifestations, treatment, and outcome in 17 patients. Int J Dermatol. 2015;54(5):537-42.